Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Mar 20, 2016, 7:05 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 7:05 PM CDT (00:05 UTC)
- Expired
- Mar 21, 2016, 12:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
456 WHUS74 KBRO 210005 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 705 PM CDT SUN MAR 20 2016 ...SEAS REMAIN HIGH OVER THE LOWER TEXAS COASTAL WATERS... .WINDS AND SEAS REMAIN ARE SHOWING SIGN AS HIGH PRESSURE SLOWLY BUILDS TOWARDS THE COAST. NOT UNTIL THE CENTER OF THE RIDGE SETTLES OVER SOUTHEAST TEXAS WILL CONDITIONS IMPROVE BELOW ADVISORY LEVELS. GMZ150-155-170-175-210600- /O.EXP.KBRO.SC.Y.0018.000000T0000Z-160321T0000Z/ /O.NEW.KBRO.SC.Y.0019.160321T0005Z-160321T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 705 PM CDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. * WINDS...NORTH TO NORTHEAST AT 15 TO 20 KNOTS GUST TO 25 KNOTS THROUGH THE EVENING HOURS. * WAVES/SEAS...6 TO 8 FEET ON THE GULF OF MEXICO WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
230 WHUS74 KBRO 210022 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 722 PM CDT SUN MAR 20 2016 ...SEAS REMAIN HIGH OVER THE LOWER TEXAS COASTAL WATERS... .WINDS AND SEAS REMAIN ARE SHOWING SIGN AS HIGH PRESSURE SLOWLY BUILDS TOWARDS THE COAST. NOT UNTIL THE CENTER OF THE RIDGE SETTLES OVER SOUTHEAST TEXAS WILL CONDITIONS IMPROVE BELOW ADVISORY LEVELS. CORRECTION FOR EXPIRATAION TIME NOW AT MIDNIGHT GMZ150-155-170-175-210500- /O.EXT.KBRO.SC.Y.0019.000000T0000Z-160321T0500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 722 PM CDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WINDS...NORTH TO NORTHEAST AT 15 TO 20 KNOTS GUST TO 25 KNOTS THROUGH THE EVENING HOURS. * WAVES/SEAS...6 TO 8 FEET ON THE GULF OF MEXICO WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 6:26 PM CDT, 39 minutes earlier.
Area forecast discussion, Mar 20, 6:26 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
626 PM CDT SUN MAR 20 2016
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SURFACE HIGH PRESSURE BUILDS INTO THE REGION TONIGHT
WITH NORTH TO NORTHEAST WINDS DIMINISHING AND VFR CONDITIONS
PREVAILING.
&&
.PREV DISCUSSION... /ISSUED 301 PM CDT SUN MAR 20 2016/
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...500 MB AND SURFACE RIDGING
WILL PREVAIL OVER DEEP SOUTH TX THROUGH THE SHORT TERM PERIOD. THE
LATEST NAM FORECAST SOUNDINGS INDICATE THAT DRY AIR WILL MOVE INTO
THE REGION FROM THE NORTH AT MOST LEVELS OF THE ATMS WHICH WILL
MAINTAIN GENERALLY CLR SKIES THROUGH TOMORROW NIGHT. HOWEVER AS THE
SURFACE RIDGE SHIFTS FURTHER EAST THE LOW LEVEL FLOW OVER THE AREA
WILL BECOME MORE E-ESE WHICH WILL START INCREASING SOME MOISTURE
LEVELS NEAR THE SURFACE WHICH MAY ALLOW SOME RETURN OF SCT LOW LEVEL
CLD DECKS. WAA AND MODERATION OF THE AIRMASS OVER THE RGV WILL KICK
IN TOMORROW ALLOWING FOR THE TEMPS TO INCREASE STEADILY THROUGH THE
SHORT TERM. WILL BE GOING A BIT OVER ALL NUMERICAL GUIDANCE SETS IN
THE SHORT TERM AS BELIEVE THAT THE TEMP GUIDANCE IS UNDERESTIMATING
THE WARMUP IN THE TEMPS.
LONG TERM /TUESDAY THROUGH SUNDAY/...THE REGION WILL BE
UNDERNEATH ZONAL FLOW ALOFT TUESDAY WITH HIGH PRESSURE IN CONTROL
AT THE SURFACE. THE FLOW BECOMES MORE AMPLIFIED WEDNESDAY AND
THURSDAY AS A SHORTWAVE TROUGH MOVES ACROSS THE INTERMOUNTAIN
WEST AND EMERGES INTO THE CENTRAL PLAINS. THIS FEATURE WILL
SUPPORT STRONG CYCLOGENSIS IN THE HIGH PLAINS AND EVENTUAL
SURFACE FRONTAL SYSTEM. BREEZY TO WINDY CONDITIONS CAN BE
EXPECTED AS THE VALLEY WIND MACHINE CRANKS UP TUESDAY AND
WEDNESDAY. THE TRAILING COLD FRONT WILL MAKE A RUN AT DEEP SOUTH
TEXAS EARLY THURSDAY. TYPICAL LOW LEVEL SOUTHWESTERLY DRY AND
WARM NOSE EVIDENT IN AREA POINT SOUNDINGS SHOULD DAMPEN MOST
CONVECTION TO THE COASTAL COUNTIES AND COASTAL WATERS AND BE
ALONG AND JUST BEHIND THE FRONT. THURSDAY WILL BE BREEZY BEHIND
THE FRONT WITH CONDITIONS IMPROVING INTO THE WEEKEND.
TEMPERATUREWISE WEDNESDAY WILL HAVE HIGHS IN THE 90S OUT WEST
WITH SOUTHWESTERLY LOW LEVEL WINDS THEN TEMPERATURES COOLING
TO AROUND 80 AREA WIDE FRIDAY AND A SLOW WARMUP INTO THE WEEKEND.
MARINE...NOW THROUGH MONDAY NIGHT...MTRS AND BUOY DATA FROM NEAR
THE LOWER TX INDICATES THAT SCA CONDITIONS CONTINUE FOR BOTH THE BAY
AND GULF WATERS. HOWEVER THE OVERALL TREND IN THE BUOY AND MTR DATA
HAS BEEN ON THE DECREASE FOR BOTH WINDS AND SEAS. BELIEVE THAT THE
MARINE CONDITIONS WILL DROP BELOW SCA CONDITIONS LATER THIS EVENING
AS THE PGF DECREASES IN THE WAKE OF THE FRONT. WILL ALLOW THE SCA TO
CONTINUE THROUGH 00Z THIS EVENING. THIS MAY NEED TO BE EXTENDED FOR
A FEW HOURS IF THE ELEVATED WINDS AND SEAS IN THE GULF LINGER ON A
BIT LONGER. HOWEVER EXPECT MORE BENIGN CONDITIONS TO PREVAIL
THROUGHOUT TOMORROW AND TOMORROW NIGHT AS THE CENTER OF THE SURFACE
RIDGE DROPS OVER THE TX COASTLINE.
TUESDAY THROUGH FRIDAY...ADVERSE MARINE CONDITIONS ARE
EXPECTED TUESDAY THROUGH THURSDAY AS WINDS INCREASE ACROSS THE
COASTAL WATERS IN RESPOND TO DEEPENING LOW PRESSURE ACROSS THE
SOUTHERN PLAINS. ADVISORIES WILL POSSIBLY BE NEEDED BY TUESDAY
AFTERNOON THROUGH THURSDAY. SOUTHEASTERLY FLOW WILL BEGIN THE LONG
TERM PERIOD THEN SWITCH TO NORTHERLY THURSDAY AS A COLD FRONT
SWEEPS THROUGH. A PERIOD OF GALE FORCE GUSTS IS POSSIBLE AS WELL
THURSDAY. CONDITIONS IMPROVE FOR FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 53 74 59 77 / 0 0 0 0
BROWNSVILLE 49 75 58 78 / 0 0 0 0
HARLINGEN 48 77 56 80 / 0 0 0 0
MCALLEN 48 79 56 82 / 0 0 0 0
RIO GRANDE CITY 46 79 55 85 / 0 0 0 0
SOUTH PADRE ISLAND 56 72 62 74 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59...AVIATION/SHORT TERMHazardous weather outlook, Mar 20, 4:22 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 422 PM CDT SUN MAR 20 2016 TXZ248>257-212130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 422 PM CDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE MONDAY BUT IS EXPECTED NEXT TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-212130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 422 PM CDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AFTERNOON FOR THE LAGUNA MADRE AND THE GULF WATERS AND ARE LIKELY WEDNESDAY THROUGH FRIDAY FOR ALL COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.